| Model Number |
368661 |
| Medical Device Problem Code |
Overfill (2404)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter state: address information was not able to be obtained.(b)(6) was used as a place holder.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the tubes are over filling with a bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes.The following information was provided by the initial reporter: we have had several reports from the lab that performs our testing that the greiner tubes are ¿overfilling¿ - babesia tubes have too much volume in them.It affects the equipment when pipetting.The equipment has a sensor and when the levels are higher than they should be, it will not pipette.Some blood must be removed to allow pipetting to occur.Additionally, on 2020-03-13 the bd sales consultant provided the following additional information: spoke with the customer, she assured me that the complaint is regarding bd tubes, even though greiner tubes are mentioned in the email.She stated that they use both bd and greiner tubes.The analyzer is rejecting the tubes, with flags that the tubes are overfilled.I suggested that the analyzer be calibrated.I asked if the tubes are clotting, as there would not be enough anticoagulant in the tubes to prevent clotting.She will check into that.The tubes are drawn using a whole blood collection set (amicus kit).She will send pictures of how the blood is drawn.The blood goes into a sample pouch or bypass line.
Additional Manufacturer Narrative
H.6.Investigation: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for overfill with the incident lot was not observed.Additionally, testing of the customer samples was performed and overfill was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.
Event or Problem Description
It was reported that the tubes are over filling with a bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes.The following information was provided by the initial reporter: we have had several reports from the lab that performs our testing that the greiner tubes are ¿overfilling¿ - babesia tubes have too much volume in them.It affects the equipment when pipetting.The equipment has a sensor and when the levels are higher than they should be, it will not pipette.Some blood must be removed to allow pipetting to occur.Additionally, on 2020-03-13 the bd sales consultant provided the following additional information: spoke with the customer, she assured me that the complaint is regarding bd tubes, even though greiner tubes are mentioned in the email.She stated that they use both bd and greiner tubes.The analyzer is rejecting the tubes, with flags that the tubes are overfillled.I suggested that the analyzer be calibrated.I asked if the tubes are clotting, as there would not be enough anticoagulant in the tubes to prevent clotting.She will check into that.The tubes are drawn using a whole blood collection set (amicus kit).She will send pictures of how the blood is drawn.The blood goes into a sample pouch or bypass line.